|Efavirenz + Vitamin Supplements = Dreams / Insomnia?
Nov 29, 2004
I have trawled through this section's archives for clues on how to lessen my dreams and insomnia, both of which reduce the quality of most of my nights. (I have been on Efavirenz for 7 months.)
I see that generally the advice is that the sleep-disturbance ordinarily decreases a couple of weeks after starting on Efavirenz, but that if it doesn't then a short spell on a sleeping pill might help the brain to adjust.
I would prefer to avoid sleeping pills. I would also prefer not to hit my body with a new drug - some alternative to Efavirenz. I began treatment 7 months ago, I know my body is going to meet a whole litany of drugs as the years pass, so I wish to do all in my power to lessen the strain upon my liver, etc.
To improve my sleep, I have cut out alcohol at night and reduced fat in my evening meal to the minimum. But the dreaming hasn't decreased massively.
There's one possibility left.
Every evening with dinner, and I have done this for 13 years (that's 12 and a half years) before starting treatment this year, I take a pill that contains the following:
6.0mg Beta-Carotine, 5.0ug VitD, 67mg VitE, 100mg VitC, 1.4mg Thiamin, 18mg Niacin, 200ug Folic Acid, 6.0mg Pantothenic Acid, 300mg Calcium, 15mg Zinc, 0.75mg Copper, 1.0mg Manganese, and 50ug Selenium.
My partner and I began taking one of these tablets each per day when in 1991 a friend who is a senior scientist in medical research told us that there was unassailable proof that antioxidants retard the aging process.
13 years later my partner and I are both thought to be ten years younger than we actually are! I know, however, that this could, of course, be due to our genes.
Anyway, is there ANY likely interactions between Efavirenz and the vitamins and minerals I have listed?
Thank-you for your careful answers. This site is SO valuable. There is not another site like it on the web (in the world). For we people with HIV, all of you at "The Body" are our one great reliable friend. It's so good to know we can turn to you. Thanks.
| Response from Dr. Henry
I am not aware of a drug interaction between efavirenz and the vitamins you are taking. I assume you have tried taking the efavirenz in the AM? Judicious intermittent use of sedatives such as trazadone, Ambien, Sonota or even lorazepam has been very helpful for some of my patients who have persistent efavirenz related sleep probelms. I have also switched some patients from efavirenz to an alternative drug (nevirapine as a NNRTI or a PI is a common strategy)with reasonable success. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have A Small Closed Cut On My Finger Is There A Chance Of Getting Hiv?
- What Will Happen If I Don't Treat Shingles?
- What Type Of Cream Is Good For Using On Shingles?
- What Happens When Gonorrhea Is Left Untreated?
- What Happens If You Have Unprotected Sex And You Have Hpv?
- What Foods To Stay Away From When You Have Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.